Alert archive / South Carolina / Special Marine Warnings in 2021
Special Marine Warning 75, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at Aug 1, 2021, 6:17 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 1, 2021, 7:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Aug 1, 4:06 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 1, 4:06 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
406 PM EDT Sun Aug 1 2021
.SYNOPSIS...
A stationary front will maintained unsettled weather including
the chance for heavy rainfall across the area through the
upcoming week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 4 PM: Temperatures have peaked or within a degree of
peaking. Given dewpoints in the mid 70s to around 80 degrees,
heat index values across portions of the SC Lowcountry and SE GA
should favor a range of 108-112 degrees. The Heat Advisory will
remain in effect until 8 PM.
Latest water vapor images indicated a mid-level vort
max rippling across middle GA/SC. Visible satellite indicated
towering cumulus with a few clusters of showers/thunderstorms
developing ahead of the H5 disturbance. Latest SPC mesoanalysis
indicates that the MUCAPE across the forecast area ranged from 2500-
3500 J/kg with little to no CIN. Isolated to scattered showers and
thunderstorms should develop across the CWA during the rest of the
afternoon into early this evening. However, a loosely organized band
of thunderstorms is forecast to develop inland this evening. The
band should gradually expand in coverage as it approaches the coast,
highlighted with likely PoPs. DCAPE values may exceed 1000 J/kg
around the band, possibly yielding a damaging wind event or two this
evening.
Tonight: A band of thunderstorms should push east across the
Atlantic late this evening into late tonight. Conditions in the wake
of the convection should become increasingly stable, with showers
and thunderstorms dissipating during the pre-dawn hours. Low
temperatures are forecast to range in the mid to upper 70s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
This period will feature a change to cooler temperatures and a wet
pattern including the potential for heavy rainfall and flooding.
Monday: A surface cold front will stall over or just north of the
region, while an upper level trough will amplify over the eastern
CONUS. Guidance indicates that best moisture featuring PWAT values
around 2 inches should be temporarily pushed into southern counties.
Given this scenario, isolated/scattered showers and thunderstorms
should hold off until afternoon across northern/inland counties.
Across the south, showers/thunderstorms will develop earlier, and by
mid to late afternoon expanding coverage justifies at least likely
PoPs.
MLCape values as high as 2500-3500 j/kg could support a localized
threat for brief/damaging wind gusts across southern counties Monday
afternoon.
Otherwise, Monday will spend the end to the recent excessive heat
regime. Across southern counties, heat index values could top out in
the 100-105F, while maximum heat index values 95-100F will be common
elsewhere. Give these expectations, additional Heat Advisories are
not expected.
Monday night: We will transition to more widespread
showers/thunderstorms and an increasing threat for locally excessive
rainfall/flooding.
A unusual baroclinic regime will develop in the vicinity of the
quasi-stationary front. Also, as the anomalous eastern CONUS
longwave trough amplifies, a shortwave trough will eject NE across
the region. Meanwhile, low-mid level moisture transport will
intensify and will push a plume of PWAT values 2.2-2.3 inches across
the forecast area. categorical PoPs offered by guidance appear
reasonable, and repeating periods of heavy rainfall could produce
localized flooding. Sunday 12z HREF guidance depicts non-zero
probabilities of 12 hour precipitation exceeding 5 inches across a
wide swath of the forecast area, including pockets of 20-60 percent
probs near the coast.
Tuesday through Wednesday: A persistent pattern with an anomalously
deep eastern CONUS upper trough, shortwave troughs/associated
forcing for ascent ejecting from this feature across our area, an
unseasonably strong, active baroclinic zone, deep-layered moisture
advection within the plume of PWAT values mainly exceeding 2 inches
will combine to support episodes of widespread showers/thunderstorms
and a threat for locally excessive rainfall/flooding. Latest
forecasts include mainly categorical PoPs through this period, but
in reality periods with widespread precipitation could be punctuated
by periods of lesser coverage. This type of regime raises
uncertainty regarding specific timing, coverage/location and
rates/amounts of heavy rainfall. In general, over time total
rainfall accumulations should increase in amount and coverage, and
this will in turn raise the probability for significant flooding
during subsequent episodes of heavy rain.
Otherwise, expect below-normal temperatures through midweek.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The overall complex and unusual scenario at the surface and aloft
which sets up through midweek will persist through late week and
perhaps even into next weekend. Overall, above-normal precipitation,
the potential for locally heavy rainfall and flooding, and below
normal temperatures will continue. While the greatest coverage and
intensity of precipitation seems most likely during times of maximum
heating during each afternoon/evening, precise timing and impact of
heavy rain events remains elusive. In general, the overall threat
for flooding should increase with time due to the persistence of
this unseasonable scenario.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Prior to the 18Z TAFs, visible satellite indicated that the sea
breeze was generally pinned to the coast, with limited and
shallow cumulus across the inland counties. During the mid to
late afternoon, most areas will have exceeded the convective
temperature and cumulus should develop between 4-5 kft. CAMs
indicate that a broken band of showers and thunderstorms will
develop ahead of a cold front, pushing west to east across the
terminals between 0-4Z, highlighted with a TEMPO in each TAF.
Overnight, winds are forecast to gradually veer from the NW with
VFR conditions.
Extended Aviation Outlook: Periods of flight restrictions are
certain this week, especially in showers/thunderstorms.
&&
.MARINE...
Tonight: Southwest winds across the SC waters will continue to gusts
to around 25 kts into this evening. Portions of the SC waters beyond
10NM could observe seas around 6 ft this evening. Small Craft
Advisories are in effect for the SC waters. A band of strong
thunderstorms are forecast to push off the coast late this
evening. Special Marine Warnings may be issued this evening. In
the wake of the thunderstorms, winds are expected to shift from
the WSW, speed of 15 kt gusting to 20 kts. Seas are expected to
range between 2-4 ft.
Expect hazardous marine conditions within/near thunderstorms through
this week. Outside thunderstorms, southwest winds could average 15-
20 knots at times, and seas should average 2-4 feet, perhaps as high
as 5 feet beyond 20 nm, through late week. Occasional Small Craft
Advisory gusts cannot be ruled out.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ116>119-
138>141.
SC...Heat Advisory until 8 PM EDT this evening for SCZ043>045-
047>052.
MARINE...Small Craft Advisory until 2 AM EDT Monday for AMZ350-352.
Small Craft Advisory until 8 PM EDT this evening for AMZ330.
&&
NEAR TERM...NED
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...NED/SPR
MARINE...NED/SPRHazardous weather outlook, Aug 1, 4:05 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 405 PM EDT Sun Aug 1 2021 GAZ116>119-138>141-SCZ043>045-047>052-022015- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 405 PM EDT Sun Aug 1 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorms: Scattered to numerous showers and thunderstorms are expected to develop over the area this evening. Isolated severe thunderstorms with damaging winds will be possible. In addition, intense, frequent cloud-to-ground lightning could also occur. Take shelter if thunderstorms approach. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy Rainfall/Flooding: Unsettled weather will develop across the area this week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114-115-137-SCZ040-042-022015- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Long- Allendale-Hampton- 405 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms: Scattered showers and thunderstorms are expected to develop over the area this afternoon and evening. Isolated severe thunderstorms with damaging winds will be possible. In addition, intense, frequent cloud-to-ground lightning could also occur. Take shelter if thunderstorms approach. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy Rainfall/Flooding: Unsettled weather will develop across the area this week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-022015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 405 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Strong Thunderstorms: A band of thunderstorms will track east across the South Carolina and Georgia waters this evening. These thunderstorms may produce strong wind gusts and frequent cloud to surface lightning. Special Marine Warnings may be issued. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 1, 5:12 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
512 PM EDT Sun Aug 1 2021
GAZ101-118-SCZ047-048-051-012145-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
512 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 512 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Springfield to
Marlow, and moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Pooler, Bluffton, Springfield, I-16/I-95 Interchange, Godley Station,
Savannah International Airport, Downtown Savannah and Rincon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3240 8126 3229 8084 3199 8127 3219 8142
3221 8141 3222 8143 3223 8142 3224 8143
3228 8144
TIME...MOT...LOC 2112Z 300DEG 17KT 3233 8129 3226 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:08 PM EDT | Special Weather Statement | CHS | Allendale | 22 min |
| Jul 31, 10:24 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Aug 1, 3:03 AM EDT | Excessive Heat Warning | CHS | 12 hr | |
| Aug 1, 3:03 AM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 15 hr |
| Aug 1, 5:12 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
Nearby
Special Marine Warnings in South Carolina, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.